The dangers of Fentanyl
In Texas, there has been an alarming increase in deaths due to illegally-made Fentanyl, a synthetic opioid that can be poisonous. Just two milligrams of Fentanyl can kill and can be impossible to detect.
Fentanyl can be found added to other illicit drugs or snuck into food, candy, drinks, or altered over-the-counter medication. Naloxone (Narcan) can be used to treat an overdose, but the best way to avoid an overdose is to not ingest the drug.
Five Texans die every day from illegally-made Fentanyl. It is created to be 50 times stronger than heroin, and 100 times stronger than morphine. Over 150 people die nationwide every day from overdoses related to synthetic opioids like Fentanyl. Fentanyl is also involved in more deaths of Americans under 50 than any cause of death, including heart disease, cancer, homicide, suicide, and other accidents (DEA.gov).
Let's end the Fentanyl crisis; spread the word and save lives.
How to save a life
If you see someone overdosing on an opioid, take these steps:
- Call 911
- Try to wake the person up
- Give them Naloxone (Narcan) if you can
- Start performing CPR or rescue breathing
- Turn the person on their side to prevent choking
- Stay with them until emergency services arrives
Need help with drug abuse? Contact the SAMHSA National Helpline by texting 55753 or calling 1-800-662-4357.
We also have trained mental health professionals, our Responsive Services Counselors, who can help students suffering from drug abuse.